Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 26, NWS Great Falls, MT

December 30, 2008

NWS Great Falls, MT issued this high wind warning at Dec 30, 2008, 9:18 PM MST. It took effect at Dec 31, 2008, 4:49 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 9:18 PM MST (04:18 UTC)
In effect from
Dec 31, 2008, 4:49 AM MST
Expired
Dec 31, 2008, 11:00 PM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 310418
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
918 PM MST TUE DEC 30 2008

MTZ009-048-311300-
/O.UPG.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/
/O.NEW.KTFX.HW.W.0026.081231T1300Z-090101T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
918 PM MST TUE DEC 30 2008

...HIGH WIND WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH
WIND WATCH WITH A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6
AM WEDNESDAY TO 5 AM MST THURSDAY.

WESTERLY WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT
WEDNESDAY MORNING AS ANOTHER PACIFIC STORM SYSTEM MAKES ITS WAY
ACROSS THE REGION. EXPECT SUSTAINED WINDS OF 25 TO 40 MPH WITH
WIND GUSTS UP TO 65 MPH. WINDS WILL DECREASE EARLY THURSDAY
MORNING AS THE WEATHER SYSTEM MOVES INTO EASTERN MONTANA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-012-013-044>046-049>051-054-311300-
/O.CON.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
918 PM MST TUE DEC 30 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT. 

WESTERLY WINDS WILL INCREASE ACROSS PARTS OF NORTH CENTRAL AND
CENTRAL MONTANA TOMORROW AS ANOTHER PACIFIC STORM SYSTEM MAKES
ITS WAY ACROSS THE REGION. THERE IS POTENTIAL FOR WIND GUSTS OF
55 TO 65 MPH. WINDS WILL DECREASE EARLY THURSDAY MORNING AS THE
WEATHER SYSTEM MOVES INTO EASTERN MONTANA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS75 KTFX 311149
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
449 AM MST WED DEC 31 2008

MTZ010-013-044>046-049-311300-
/O.CAN.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...FORT BENTON...SHELBY...
CHESTER...CONRAD...FAIRFIELD
449 AM MST WED DEC 31 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA. STILL IT WILL
BE WINDY TODAY. GUSTY SOUTHWEST WINDS 25 TO 35 MPH WILL DEVELOP
OVER GLACIER COUNTY BY MID-MORNING THEN SPREAD TO BLAINE COUNTY
BY EARLY AFTERNOON. EXPECT GUSTS TO 50 MPH.


$$

MTZ012-050-051-054-312215-
/O.UPG.KTFX.HW.A.0018.081231T1800Z-090101T1200Z/
/O.EXB.KTFX.HW.W.0026.081231T1600Z-090101T0600Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
449 AM MST WED DEC 31 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIDESPREAD SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING.
WINDS WILL BECOME WEST AND INCREASE TO 25 TO 40 MPH DURING THE
AFTERNOON. LOCAL GUSTS TO 65 MPH ARE LIKELY. THERE WILL ALSO BE
AREAS OF BLOWING AND DRIFTING SNOW DURING THE AFTERNOON WITH
LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY DIMINISH THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ014-312215-
/O.EXB.KTFX.HW.W.0026.081231T1600Z-090101T0600Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
449 AM MST WED DEC 31 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
MST THIS EVENING. 

WEST WINDS 15 TO 25 MPH WILL DEVELOP BY NOON THEN INCREASE TO 25
TO 35 MPH IN THE AFTERNOON. LOCAL GUSTS TO 65 MPH ARE LIKELY
ESPECIALLY OVER THE HIGHER TERRAIN. EXPECT AREAS OF BLOWING AND
DRIFTING SNOW WITH LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY
DIMINISH THIS EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-312215-
/O.EXT.KTFX.HW.W.0026.081231T1300Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
449 AM MST WED DEC 31 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WESTERLY WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT
THIS MORNING. BY LATE MORNING EXPECT WEST WINDS OF 25 TO 40 MPH
WITH GUSTS TO 70 MPH. LOCAL GUSTS TO 85 MPH ARE POSSIBLE. THESE
STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND
LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY DECREASE THIS
EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT
IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 312101
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
201 PM MST WED DEC 31 2008

MTZ009-012-014-048-050-051-054-010600-
/O.CON.KTFX.HW.W.0026.000000T0000Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...GREAT FALLS...HELENA...
LINCOLN...CHOTEAU...STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS
201 PM MST WED DEC 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WINDS HAVE INCREASED STEADILY THIS AFTERNOON FROM THE ROCKY
MOUNTAIN FRONT THROUGH THE CENTRAL PLAINS. GUSTS OF 50 TO 60 MPH
HAVE ALREADY BEEN OBSERVED. LOCAL GUSTS OF 70 TO 75 MPH ARE
POSSIBLE. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND
DRIFTING SNOW AND LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY
DECREASE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 312109
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
209 PM MST WED DEC 31 2008

MTZ009-012-014-048-050-051-054-312345-
/O.CON.KTFX.HW.W.0026.000000T0000Z-090101T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...GREAT FALLS...HELENA...
LINCOLN...CHOTEAU...STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS
209 PM MST WED DEC 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WINDS HAVE INCREASED STEADILY THIS AFTERNOON FROM THE ROCKY
MOUNTAIN FRONT THROUGH THE CENTRAL PLAINS. GUSTS OF 50 TO 60 MPH
HAVE ALREADY BEEN OBSERVED. LOCAL GUSTS OF 70 TO 75 MPH ARE
POSSIBLE. THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND
DRIFTING SNOW AND LOCALLY POOR VISIBILITIES. WINDS WILL GRADUALLY
DECREASE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 30, 9:03 PM MST, 15 minutes earlier.

Area forecast discussion, Dec 30, 9:03 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MST TUE DEC 30 2008

.UPDATE...FORECAST AREA IS HAVING A QUIET EVENING AS A WEAK
SHORTWAVE RIDGE MOVES ACROSS THE NORTHERN ROCKY MOUNTAIN REGION.
TRANQUIL WEATHER WILL NOT LAST LONG AS ANOTHER SHORTWAVE TROUGH
RIDING ON THE NOSE OF A STRONG UPPER LEVEL JET BLASTS ACROSS THE
FAR NORTHERN INTERMOUNTAIN WEST LATE TONIGHT AND WEDNESDAY. MODELS
IN GOOD AGREEMENT INCREASING MID LEVEL WINDS AND BRINGING A
TIGHTLY PACKED SURFACE LOW PRESSURE SYSTEM ACROSS SOUTHERN CANADA.
SITUATION CONTINUES TO APPEAR FAVORABLE FOR A HIGH WIND EVENT
ALONG THE ROCKY MOUNTAIN FRONT SO WILL UPGRADE THE WATCH FOR THIS
REGION AND MOVE THE BEGINNING TIME UP TO 6 AM MST. WILL KEEP THE
WATCH INTACT FOR THE REMAINDER OF CENTRAL MONTANA AS AM NOT
CONVINCED THAT THERE WILL BE A MECHANISM TO BRING THE STRONG MID
LEVEL WINDS TO THE SURFACE ACROSS THE PLAINS. FOR THE REMAINDER OF
TONIGHT I HAVE MADE TWEAKS TO LOWER THE CHANCE OF PRECIPITATION
OVER THE MOUNTAINS...AS MOISTURE MOVING INTO WESTERN MONTANA IS
FAIRLY SPARSE AND SLOW TO MOVE INTO MY CWA. HAVE ALSO LOWERED
OVERNIGHT LOWS IN MANY LOCATIONS...ESPECIALLY IN MY NORTHEAST
WHERE TEMPERATURES HAVE ALREADY FALLEN TO NEAR ZERO. MPJ

&&

.AVIATION...
UPDATED 2336Z
A WEAK UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA
TONIGHT. TO THE WEST...A LOW PRESSURE TROF OVER THE EASTERN PACIFIC
WILL CROSS THE PACIFIC NORTHWEST WEDNESDAY MORNING. THIS WILL BRING
INCREASED MID-LEVEL MOISTURE TO THE AREA. IT WILL ALSO INCREASE
SURFACE WINDS...AND STRONG WINDS WILL CONTINUE THROUGH THURSDAY.
GUSTS IN EXCESS OF 60 KTS ARE EXPECTED OVER THE ROCKIES AND ADJACENT
PLAINS BUT STRONG WINDS WILL ALSO SPREAD OVER THE ENTIRE REGION BY
AFTERNOON. MVFR CONDITIONS WILL DEVELOP OVER THE NORTHERN ROCKIES
WEDNESDAY MORNING DUE TO CIGS AND VSBYS. LOCAL CONDITIONS WITH IFR
VSBYS MAY DEVELOP DUE TO SNOW.  ELSEWHERE VFR CONDITIONS WILL
PREVAIL.

&&

.PREV DISCUSSION...
/ISSUED 538 MST TUE DEC 30 2008/
TODAY THROUGH THURSDAY EVENING. RELATIVELY QUIET WEATHER DAY AS
NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA FINDS ITSELF UNDER
WEAK HIGH PRESSURE RIDGING...MAKING FOR A FAIR AMOUNT OF SUNSHINE
AND GENERALLY LIGHT WINDS.  THE BREAK FROM WINTER WILL BE SHORT AS
CURRENT SATELLITE IMAGERY SHOWS THE NEXT PACIFIC STORM SYSTEM
STRETCHING ACROSS WA/OR TO ABOUT 130W AND MOVING STEADILY EASTWARD.
CLOUDINESS WILL INCREASE FROM THE WEST THIS EVENING AND LEADING EDGE
OF PRECIPITATION AREA SHOULD REACH THE ROCKY MOUNTAIN FRONT AROUND
SUNRISE.  THUS HAVE UPGRADED EARLIER WINTER STORM WATCH TO A WARNING
FOR THE NORTHWEST ZONES AS OF 5 AM TOMORROW.  MODELS VERY CONSISTENT
IN SHOWING BROAD AREA OF GUSTY WINDS DEVELOPING OVER THE WESTERN
HALF OF THE HIGHLINE AND SOUTHEASTWARD TOWARD LEWISTOWN AS THE UPPER
LEVEL TROF PASSES THROUGH THE REGION...SO HAVE ALSO ISSUED A HIGH
WIND WATCH FOR THOSE AREAS FOR WED AFTN/NIGHT.  MOISTURE MAKES IT
INTO THE PLAINS WED AFTN BUT QPF VALUES REMAIN LOW. WARMER
TEMPERATURES ON WED WILL CREATE AREAS OF RAIN/SNOW MIX AROUND GREAT
FALLS/LEWISTOWN/HELENA BEFORE CHANGING TO ALL LIGHT SNOW WED NIGHT.
UPPER TROF TRACKS INTO ERN MT EARLY THURS WITH BRIEF PERIOD OF
CLEARING SKIES FOR NORTHERN AND CENTRAL ZONES.  MOISTURE WILL LINGER
ACROSS SOUTHWEST ZONES...CREATING SOME ADDITIONAL SNOWFALL IN THE
MOUNTAINS THERE.  ANOTHER PACIFIC SYSTEM WILL FOLLOW QUICKLY INTO
WRN MT BY THURS EVE WITH SNOW DEVELOPING EAST OF THE DIVIDE AROUND
SUNSET AND ACCUMULATING A FEW INCHES BEFORE MIDNIGHT.  TEMPS CLIMB
BACK TO NEAR/SLIGHTLY ABOVE FREEZING TOMORROW AS PERIOD OF WARM AIR
ADVECTION WILL OCCUR AHEAD OF THE UPPER TROF.  COOLER TEMPS ON TAP
FOR THURS AS COOLER AIRMASS WILL MOVE OVER THE REGION BEHIND THE
UPPER TROF.   WARANAUSKAS

THURSDAY NIGHT THROUGH MONDAY MORNING...THE MEDIUM RANGE MODELS ARE
IN GENERAL GOOD AGREEMENT WITH A SMALL RIDGE OVER THE AREA THURSDAY
NIGHT AND FRIDAY. THIS PATTERN WILL BRING SOME RELIEF TO THE WINDS
OF RECENT...AND MILD TEMPERATURES. THIS IS AHEAD OF THE NEXT SYSTEM
WHICH SHOULD SPREAD PRECIPITATION TO THE WESTERN MOUNTAINS. WITH THE
STRONG WINDS ASSOCIATED WITH IT...COULD SEE SOME WIND HIGHLIGHTS BY
FRIDAY NIGHT AND SATURDAY ACROSS THE AREA. THE ASSOCIATED UPPER
LEVEL TROUGH MOVES INLAND AS SURFACE LOW PRESSURE OVER BC SPREAD
PRECIP OVER THE CWA...SO WILL GO A LITTLE ABOVE CLIMO POPS FOR MOST
OF THE PLAINS AND ABOVE CLIMO POPS FOR THE WESTERN MOUNTAINS. THE
MODEL AGREEMENT CONTINUES INTO SATURDAY...WITH SOME DIVERGENCE
STARTING SATURDAY NIGHT. EVEN SO WITH GENERAL NORTHWEST FLOW...HAVE
TYPICAL HIGHER POPS OVER THE WESTERN MOUNTAINS...BUT BELOW NORMAL
TEMPS FOR SATURDAY INTO SUNDAY. THOUGH THE ECMWF IS A BIT SLOWER AND
DEEPER WITH THE DISTURBANCE OVER SOUTHERN MANITOBA ON SUNDAY...A
NORTHWEST FLOW SHOULD CONTINUE OVER THE AREA AS A SPLIT IN THE UPPER
FLOW DEVELOPS OVER THE WESTERN US. AFTER A PERIOD OF RELATIVE
DRYNESS...EXPECT THE NEXT SYSTEM TO START AFFECTING THE AREA BY
SUNDAY NIGHT. THUS HAVE LOWER POPS OVER THE PLAINS AND
HIGHER...ABOVE CLIMO...POPS OVER THE WESTERN MOUNTAINS SUNDAY NIGHT.
ALSO LOOKS LIKE THE WINDS RETURN WITH WARMER TEMPS SUNDAY NIGHT INTO
MONDAY. DB

MONDAY AND TUESDAY...A WESTERLY FLOW OVER THE PACIFIC NORTHWEST WILL
BECOME MORE NORTH WESTERLY AS AN AREA OF LOW PRESSURE MOVES ACROSS
THE CANADIAN PROVINCES. PACIFIC MOISTURE AND COLD AIR WILL BE PULLED
INTO THE NORTH CENTRAL PLAINS AS THE SYSTEM MOVES INTO THE REGION
WHICH MAY REQUIRE WINTER WEATHER HIGHLIGHTS AS THE SYSTEM DEVELOPS.
SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  14  37  18  30 /   0  20  20  20
CTB  10  33  15  25 /   0  10  10  20
HLN  18  37  21  32 /  10  40  30  30
BZN  14  39  17  29 /  10  40  60  30
WEY   9  24  12  22 /  30  60  80  60
DLN  13  34  13  24 /  10  40  60  30
HVR  -5  35  10  21 /   0  20  10  10
LWT  10  38  11  25 /   0  20  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR MTZ010-012-013-044>046-049>051-054.

HIGH WIND WARNING FROM 6 AM WEDNESDAY TO 5 AM MST THURSDAY FOR
MTZ009-048.

WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM MST THURSDAY
FOR MTZ009-014-048.

&&

SHORT TERM...MPJ/WARANAUSKAS
LONG TERM...DB/SAUCIER
AVIATION...ZELZER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 30, 3:02 PM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
302 PM MST TUE DEC 30 2008

MTZ009-048-312215-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
302 PM MST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET
IN ADDITION TO A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING. A MOIST PACIFIC STORM SYSTEM WILL BRING
THE POTENTIAL FOR HEAVY SNOW AND GUSTY WINDS ALONG THE NORTHERN
ROCKY MOUNTAIN FRONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-012-013-044>046-049>051-312215-
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-FERGUS-
302 PM MST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING. A PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL
FOR GUSTY WEST WINDS ALONG WITH LIGHT SNOW AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011-015-047-052>055-312215-
BEAVERHEAD-HILL-MADISON-BLAINE-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
302 PM MST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL PACIFIC STORM SYSTEMS WILL PASS OVER THE REGION BRINGING
THE POTENTIAL FOR LIGHT SNOW THROUGHOUT THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ014-312215-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
302 PM MST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING FOR ELEVATIONS ABOVE 5000 FEET. A MOIST
PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY SNOW AND
GUSTY WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 30, 4:18 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
418 PM MST TUE DEC 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND GST 1 W TOWNSEND            46.32N 111.54W
12/29/2008  M82 MPH          BROADWATER         MT   TRAINED SPOTTER

            SUSTAINED WIND 60 MPH WITH GUSTS TO 82 MPH

&&

WILLIAMSON DC

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.